Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A treatment failure?
Jul 28, 2000

Dear Dr. Holodniy,

I have been on Sustiva, Epivir, and Zerit for around a year now. I was undetectable until 5 mos ago. About that time I had a VL of 400, and 3 mos later a VL of just over 600. A Cd4 count hasnt been done in about a year. That was around 900. I wanted to change the cocktail, but my Dr. says I can still get some use from this cocktail even in a slow VL increase. DO you agree with this? If not, what would be a good next choice of drugs? I was on Viracept briefly, but quit due to the craps! Also, I was on combivir briefly, but quit due to anemia setting in. Thanks for all your good work! IN FLORIDA.

Response from Dr. Holodniy

We are evolving our concept about these discordant responses (detectable viral loads with stable CD4 counts). It may well be true that you have a resistant virus now that is less fit and doesn't replicate and kill t cells as well. It is not unreasonable to stay on this regimen and follow both viral load and CD4 count closely. I have several patients in the clinic in this situation. If the CD4 count/percentage begins to drop, or the viral load increases, I would change. It sounds like your protease inhibitor exposure was short. If you need to change, I would use another PI or combo PI as the backbone and discontinue the sustiva and epivir as resistance to those two would be highly likely.

MH



Previous
Sudden jump in viral load...
Next
undetectable since 94????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement